It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-30-2009, 02:43 PM   #1
Member
(female)
 
Join Date: Dec 2001
Posts: 71
Nicci57 HB User
Very confused...

Hi,

I just figured out with my therapist that I have Bipolar II (rapid cycling) when I thought that I was just dealing with major depression. I also have OCD and have been taking Prozac for both the depression and OCD. It's been wonderful for the OCD and pretty decent for the depression, but I still lack so much motivation that I come in to school late every day no matter how hard I try to make myself get up. I often find myself sleeping 12+ hours and just never feel rested. I've had this problem when I've been off meds and when I also took another med (Lexapro).

Has anyone else had the problem with extreme tiredness?? Or has anyone else had severe OCD with the bipolar and if so... what should you do medicine wise?? I'm wondering if I should be taking medicine more directed towards the bipolar and maybe that will help the extreme exhaustion... but then I'm left with OCD. Help, anyone??

 
Old 03-30-2009, 03:01 PM   #2
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Very confused...

Hi and welcome. With BiPolar taking just an Anti-Depresant without a Mood Stabilizer can make your symptoms much much worse. If your therapist who I'm assuming is a Psychiatrist, diagnosed you with BP, then he/she knows this. I also have pretty bad OCD, but am on Abilify and that controls it quite a bit. Seroquel also tends to help OCD. Cymbalta is an anti-d that makes it much worse so stay away from that one. I can't think of any other meds off the top of my head that affect it one way or the other.

So I would talk to you pdoc about a mood stabilizer especially since all your on is an anti depressant, to help get your moods under control and see if it helps with the OCD.

kat

 
Sponsors Lightbulb
   
Old 03-30-2009, 03:09 PM   #3
Member
(female)
 
Join Date: Mar 2009
Location: Arkansas US
Posts: 91
Angelinchat2 HB User
Re: Very confused...

I would go back to my therapist and tell him just what you have told us here. I would explain in detail what I feeling.

I hope this helps. Keep us informed please
__________________
Jenay

Hashimotos
IBS/Gerd
Bipolar
PTSD
Panic and Anxiety Attacks
lower back/hip/leg pain being checked

 
Old 03-30-2009, 04:22 PM   #4
Junior Member
(male)
 
Join Date: Nov 2008
Location: Waite Park, MN, USA
Posts: 13
MaestroStar HB User
Re: Very confused...

When I was first diagnosed with BP and started taking meds (depakote and risperidal) I was tired a lot and drowsy. Now I just sleep like 10 hours a night and am on a normal sleep pattern and seem to get a good amount of rest. I don't know your sleeping habits, but it is recommended that everyone has good sleep habits, like having a good circadian rhythm. Hope this was helpful.

Sam

 
Old 03-30-2009, 09:30 PM   #5
Senior Veteran
(female)
 
Join Date: Dec 2004
Posts: 1,232
Llama HB User
Re: Very confused...

I don't know if taking more bipolar meds will help you with not sleeping so much all the time. I'm on a lot of bipolar meds and I want to sleep all the dang time. I can't help it! I'm just tired all the time.

 
Old 03-30-2009, 10:45 PM   #6
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: Very confused...

I'm a rapid cycler myself, but when I started taking meds for my BP (Depakote and Risperdal only), I was extremely tired. I'm now on 5 meds for my bipolar (Depakote, Fluoxetine, Risperdal, Trazodone, Clonazepam) and don't feel exhausted at all. Sometimes it takes awhile to get used to your meds. I found that my sleepiness disappeared within the first 2 weeks of taking my initial dose.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

 
Old 03-31-2009, 04:52 AM   #7
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: Very confused...

I'm more on the Suicidally Depressed end of the Spectrum and I take 6 BP meds a day (Lamictal, Abilify, Buspar, Trazadone, Remeron, Topamax) and 3 supplements and I never sleep, I get about 2 hours a night on a good night. Some nights I go with none at all, this has been going on for almost 2 months now.

kat

 
Old 03-31-2009, 06:25 AM   #8
Member
(female)
 
Join Date: Mar 2009
Location: Arkansas US
Posts: 91
Angelinchat2 HB User
Re: Very confused...

I have been on so meds that I can't remember them. I am taking wellbutrin and lamicta; I'm suppose to also take prozac. When I first started taking this combo I slept alot and would sit my chair the rest of time. I wouldn't leave the house it just took so much engery. She then put me on provigil it seem to work that first month, then boom back like I was I just seemed like in fog and couldn't even think straight...well several weeks ago I was sleeping like 16 - 18 hours a day and for 3 days I didn't take lamictal or prozac. On 4th day I woke up feeling good, my brain was starting to again. I now back on lamictal but not on prozac. I think it was causing me to sleep so much and not care about anything.

You might want talk to your pdoc and don't do like me .....lol
NEVER EVER just stop taking your meds talk to pdoc first.
__________________
Jenay

Hashimotos
IBS/Gerd
Bipolar
PTSD
Panic and Anxiety Attacks
lower back/hip/leg pain being checked

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I have a question - very confused... Moldova Chronic Pain 5 09-16-2008 09:19 AM
I am very confused orangerain6 ADD / ADHD 8 07-07-2008 06:12 AM
Very confused and wondering why deardaisy Relationship Health 5 03-06-2008 06:02 AM
what if the very very faint second line goes away? Yulata Trying to Conceive (TTC) 3 07-17-2007 05:21 AM
Cold or Not..........very confused Hscholar Colds & Flu 4 02-20-2006 07:45 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (999), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (667), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:08 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!